Charles Cuell

Saskatoon, Saskatchewan, SK S7N 5E6, Canada
Department of Mathematics and Statistics, University of Saskatchewan


Cuell C., Patrick G.
Skew Critical Problems
2007, vol. 12, no. 6, pp.  589-601
Skew critical problems occur in continuous and discrete nonholonomic Lagrangian systems. They are analogues of constrained optimization problems, where the objective is differentiated in directions given by an apriori distribution, instead of tangent directions to the constraint. We show semiglobal existence and uniqueness for nondegenerate skew critical problems, and show that the solutions of two skew critical problems have the same contact as the problems themselves. Also, we develop some infrastructure that is necessary to compute with contact order geometrically, directly on manifolds.
Keywords: nonholonomic mechanics, variational principles, Lagrange–d'Alembert principle, contact order
Citation: Cuell C., Patrick G.,  Skew Critical Problems, Regular and Chaotic Dynamics, 2007, vol. 12, no. 6, pp. 589-601

Back to the list